Alert archive / Colorado / Red Flag Warnings in 2022

Red Flag Warning 4, NWS Denver/Boulder, CO

April 4, 202216 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Apr 4, 2022, 7:58 PM MDT for 16 counties in Colorado. It took effect at Apr 5, 2022, 11:00 AM MDT. It was in force for 10 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 4, 2022, 7:58 PM MDT (01:58 UTC)
In effect from
Apr 5, 2022, 11:00 AM MDT
Expired
Apr 5, 2022, 9:00 PM MDT
In force
10 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 11:05 AM MDTNON-TSTM WND GST 551 E Limon, COASOS STATION KLIC LIMON.
Apr 5, 11:15 AM MDTNON-TSTM WND GST 543 Nw Cornish, COMESONET STATION EAT01 EATON.
Apr 5, 11:16 AM MDTNON-TSTM WND GST 541 S Wellington, COMESONET STATION CO042 I-25 WELLINGTON.
Apr 5, 11:16 AM MDTNON-TSTM WND GST 64Virginia Dale, COMESONET STATION CO036 VIRGINIA DALE.
Apr 5, 11:45 AM MDTNON-TSTM WND GST 664 Ene Severance, COMESONET STATION AP912 EATON.
Apr 5, 12:00 PM MDTNON-TSTM WND GST 511 Sse Ault, COMESONET STATION ALT01 AULT.
Apr 5, 12:11 PM MDTNON-TSTM WND GST 552 Ne Greeley, CO
Apr 5, 12:23 PM MDTNON-TSTM WND GST 522 S Cheesman Reservoir, COMESONET STATION CHRC2 CHEESMAN.
Apr 5, 12:24 PM MDTNON-TSTM WND GST 741 Nnw Briggsdale, COMESONET STATION CO043 014W176 BRIGGSDALE.
Apr 5, 1:00 PM MDTNON-TSTM WND GST 582 S Briggsdale, COMESONET STATION BRG01 BRIGGSDALE.
Apr 5, 1:07 PM MDTNON-TSTM WND GST 802 Nnw Briggsdale, COMESONET STATION TT567 CROW CREEK.
Apr 5, 1:08 PM MDTNON-TSTM WND GST 62Virginia Dale, COMESONET STATION CO036 VIRGINIA DALE.
Apr 5, 1:15 PM MDTNON-TSTM WND GST 502 Nnw Marshall, COMESONET STATION BLD01 BOULDER FAIRVIEW.
Apr 5, 2:00 PM MDTNON-TSTM WND GST 502 S Briggsdale, COMESONET STATION BRG01 BRIGGSDALE.
Apr 5, 2:10 PM MDTTSTM WND DMG1 Wnw Brighton, COREPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF.
Apr 5, 2:10 PM MDTNON-TSTM WND DMG1 Wnw Brighton, CO1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF.
Apr 5, 2:15 PM MDTNON-TSTM WND GST 553 Se Goodrich, COMESONET STATION WIG01 WIGGINS.
Apr 5, 2:15 PM MDTNON-TSTM WND GST 58Fort Morgan Airport, COAWOS STATION KFMM FORT MORGAN.
Apr 5, 2:15 PM MDTNON-TSTM WND GST 614 Ene Severance, COMESONET STATION AP912 EATON.
Apr 5, 2:19 PM MDTNON-TSTM WND GST 57Nunn, COMESONET STATION CO171 NUNN.
Apr 5, 2:27 PM MDTNON-TSTM WND GST 651 Nnw Briggsdale, COMESONET STATION CO043 014W176 BRIGGSDALE.
Apr 5, 2:29 PM MDTNON-TSTM WND GST 514 Wsw Johnstown, COMESONET STATION CO037 025S251 BERTHOUD.
Apr 5, 2:29 PM MDTNON-TSTM WND GST 632 Ene Wiggins, COMESONET STATION CO039 076W067 WIGGINS BIJOU CREEK.
Apr 5, 2:50 PM MDTNON-TSTM WND GST 572 Nne Natural Fort, COMESONET STATION CO041 I-25 AT WYOMING BORDER.
Apr 5, 2:55 PM MDTNON-TSTM WND GST 50Hugo, COMESONET STATION EW0539 HUGO.
Apr 5, 3:00 PM MDTNON-TSTM WND GST 512 Ese Kersey, COMESONET STATION KSY01 KERSEY.
Apr 5, 3:01 PM MDTNON-TSTM WND GST 516 Ese Red Feather Lakes, COMESONET STATION DW4366 RED FEATHER LAKES.
Apr 5, 3:03 PM MDTNON-TSTM WND GST 545 S Virginia Dale, COMESONET STATION DW3707 LIVERMORE.
Apr 5, 3:15 PM MDTNON-TSTM WND GST 512 Se Holyoke, COAWOS STATION KHEQ HOLYOKE AIRPORT.
Apr 5, 3:16 PM MDTNON-TSTM WND GST 524 W Peetz, COAWOS STATION K1JW PEETZ.
Apr 5, 3:30 PM MDTNON-TSTM WND DMG1 Ne Sterling, COPOWER LINE DOWN, TRAFFIC SIGN BLOWN DOWN.
Apr 5, 3:31 PM MDTNON-TSTM WND GST 548 S Holyoke, COMESONET STATION CO048 US 385 HOLYOKE.
Apr 5, 3:35 PM MDTNON-TSTM WND GST 562 Se Denver Intl Airpor, COASOS STATION KDEN DENVER INTL AIRPORT.
Apr 5, 3:35 PM MDTNON-TSTM WND GST 663 Ese Buckeye, COMESONET STATION BEYC2 BUCKEYE.
Apr 5, 3:45 PM MDTNON-TSTM WND GST 535 N Pawnee Pass, COAWOS STATION K1MW STERLING 15 WNW.
Apr 5, 3:45 PM MDTNON-TSTM WND GST 562 Sw Broomfield, COAWOS STATION KBJC BROOMFIELD ROCKY MTN METRO AIRPORT.
Apr 5, 3:51 PM MDTNON-TSTM WND GST 552 Se Federal Heights, COMESONET STATION CO178 THORNTON I-25/84TH AVE.
Apr 5, 3:51 PM MDTNON-TSTM WND GST 582 W Keenesburg, COMESONET STATION CO038 076E037 KEENESBURG.
Apr 5, 3:51 PM MDTNON-TSTM WND GST 61Virginia Dale, COMESONET STATION CO036 VIRGINIA DALE.
Apr 5, 4:07 PM MDTNON-TSTM WND GST 582 Nnw Briggsdale, COMESONET STATION TT567 CROW CREEK.
Apr 5, 4:09 PM MDTNON-TSTM WND GST 532 Wsw Federal Heights, CO
Apr 5, 4:14 PM MDTNON-TSTM WND GST 585 N Pawnee Pass, COAWOS STATION K1MW STERLING 15 WNW.
Apr 5, 4:15 PM MDTNON-TSTM WND GST 511 E Limon, COASOS STATION KLIC LIMON.
Apr 5, 4:15 PM MDTNON-TSTM WND GST 523 Wsw Sterling, COAWOS STATION KSTK STERLING.
Apr 5, 4:22 PM MDTNON-TSTM WND GST 522 Se Julesburg, COMESONET STATION CO034 I-76 JULESBURG.
Apr 5, 4:22 PM MDTNON-TSTM WND GST 553 S Pine Grove, COMESONET STATION BAWC2 BAILEY.
Apr 5, 4:32 PM MDTNON-TSTM WND GST 523 Sw Rocky Flats, COMESONET STATION CO109 ROCKY FLATS HWY 93 AND 72.
Apr 5, 4:42 PM MDTNON-TSTM WND GST 54Fort Morgan, COMESONET STATION CO184 0.8 MI E OF MAIN ST. FORT MORGAN.
Apr 5, 4:42 PM MDTNON-TSTM WND GST 568 S Holyoke, COMESONET STATION CO048 US 385 HOLYOKE.
Apr 5, 4:42 PM MDTNON-TSTM WND GST 602 W Keenesburg, COMESONET STATION CO038 076E037 KEENESBURG.
Apr 5, 4:45 PM MDTNON-TSTM WND GST 54North Sterling Reservoi, COMESONET STATION TT562 NORTH STERLING.
Apr 5, 4:51 PM MDTNON-TSTM WND GST 601 W Iliff, CO
Apr 5, 4:52 PM MDTNON-TSTM WND GST 512 Ese Sterling, COMESONET STATION CO035 I-76 STERLING.
Apr 5, 4:54 PM MDTNON-TSTM WND GST 501 W Northglenn, CO
Apr 5, 4:55 PM MDTNON-TSTM WND GST 72Fort Morgan Airport, COAWOS STATION KFMM FORT MORGAN.
Apr 5, 4:56 PM MDTNON-TSTM WND GST 521 Ese Akron, COMESONET STATION EW7755 AKRON.
Apr 5, 4:56 PM MDTNON-TSTM WND GST 574 E Commerce City, COMESONET STATION AENC2 ARSENAL RAWS.
Apr 5, 4:59 PM MDTNON-TSTM WND GST 514 Wnw Arvada, COMESONET STATION FW0869 ARVADA.
Apr 5, 5:02 PM MDTNON-TSTM WND GST 543 N Denver, COMESONET STATION CO144 DENVER I-25/51ST AVE.
Apr 5, 5:02 PM MDTNON-TSTM WND GST 543 Ssw Commerce City, COMESONET STATION CO003 DENVER I-70/COLORADO BLVD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2022-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2022-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3659 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

188 
WWUS85 KBOU 050158
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
758 PM MDT Mon Apr 4 2022


COZ238>251-051000-
/O.UPG.KBOU.FW.A.0003.220405T1800Z-220406T0300Z/
/O.NEW.KBOU.FW.W.0004.220405T1700Z-220406T0300Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
758 PM MDT Mon Apr 4 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEASTERN COLORADO
PLAINS AND PALMER DIVIDE...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM to 9 PM MDT Tuesday. The Fire Weather Watch is no
longer in effect.

* Affected Area...Fire Weather Zones 238, 239, 240, 241, 242, 
  243, 244, 245, 246, 247, 248, 249, 250 and 251.

* Timing...From Noon until 9PM Tuesday afternoon and evening.

* Winds...Northwest 30 to 40 mph with gusts up to 60 mph.

* Relative Humidity...As low as 15 to 25 percent.

* Impacts...Any fire that develops will likely spread rapidly. 
  Outdoor burning should be avoided, as well as any activity 
  that may produce a spark.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
909 
WWUS85 KBOU 051000
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
400 AM MDT Tue Apr 5 2022

COZ238>251-060300-
/O.NEW.KBOU.FW.A.0004.220406T1700Z-220407T0200Z/
/O.CON.KBOU.FW.W.0004.220405T1700Z-220406T0300Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
400 AM MDT Tue Apr 5 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE
NORTHEASTERN COLORADO PLAINS AND PALMER DIVIDE...
...FIRE WEATHER WATCH IN EFFECT FROM 11 AM WEDNESDAY MORNING 
THROUGH 8 PM WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY
FOR THE NORTHEASTERN COLORADO PLAINS AND PALMER DIVIDE...

The National Weather Service in Denver has issued a Fire Weather
Watch for wind and low relative humidity, which is in effect from
Wednesday morning through Wednesday evening.

* Affected Area...Fire Weather Zones 238, 239, 240, 241, 242, 
  243, 244, 245, 246, 247, 248, 249, 250 and 251.

* Timing...Tuesday, from 11 AM until 9 PM; 
           Wednesday, from 11 AM until 10 PM.

* Winds...Northwest 30 to 40 mph with gusts up to 65 mph.

* Relative Humidity...15 to 25 percent.

* Impacts...Any fire that develops will likely spread rapidly. 
  Outdoor burning should be avoided, as well as any activity 
  that may produce a spark.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
891 
WWUS85 KBOU 052123
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
323 PM MDT Tue Apr 5 2022

...PROLONGED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS...

.Strong northerly flow aloft and a drier airmass will bring
critical fire weather conditions through at least Wednesday, and
likely into Thursday. While there will be a slight decrease in 
winds and bump in humidity overnight, strong winds and low 
humidity can again be expected on Wednesday. Similar conditions
will likely occur on Thursday. Winds should subside somewhat by 
Friday, but breezy conditions and low humidity can still be
expected.  

COZ238>251-060530-
/O.UPG.KBOU.FW.A.0004.220406T1700Z-220407T0200Z/
/O.NEW.KBOU.FW.W.0005.220406T1700Z-220407T0300Z/
/O.CON.KBOU.FW.W.0004.000000T0000Z-220406T0300Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
323 PM MDT Tue Apr 5 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF THE NORTHEAST
COLORADO PLAINS...FIRE WEATHER ZONES 238 THROUGH 251...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT WEDNESDAY 
FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF THE NORTHEAST
COLORADO PLAINS...FIRE WEATHER ZONES 238 THROUGH 251...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM to 9 PM MDT Wednesday. The Fire Weather Watch is no
longer in effect.

* Affected Area...Fire Weather Zones 238, 239, 240, 241, 242, 
  243, 244, 245, 246, 247, 248, 249, 250 and 251.

* Timing...Until 9 pm this evening, and then again Wednesday from
  11 am until 9 pm. 

* Winds...Northwest 35 to 45 mph with gusts up to 65 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Any fire that develops will likely spread rapidly.
  Outdoor burning should be avoided, as well as any activity that
  may produce a spark and start a fast moving wildfire. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
150 
WWUS85 KBOU 060247
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
847 PM MDT Tue Apr 5 2022

...PROLONGED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS...

.Strong northerly flow aloft and a drier airmass will bring
critical fire weather conditions through at least Wednesday, and
likely into Thursday. While there will be a slight decrease in
winds and bump in humidity overnight tonight, strong winds and 
low humidity can again be expected on Wednesday. Similar 
conditions will likely occur on Thursday. Winds should subside 
somewhat by Friday, but breezy conditions and low humidity can 
still be expected.

COZ238>251-061100-
/O.EXP.KBOU.FW.W.0004.000000T0000Z-220406T0300Z/
/O.EXT.KBOU.FW.W.0005.220406T1500Z-220407T0300Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
847 PM MDT Tue Apr 5 2022

...RED FLAG WARNING NOW IN EFFECT FROM 9 AM TO 9 PM MDT WEDNESDAY
FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF THE COLORADO PLAINS
AND I-25 CORRIDOR...FIRE WEATHER ZONES 238 THROUGH 251...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 238 THROUGH
251...

* Affected Area...Fire Weather Zones 238, 239, 240, 241, 242, 
  243, 244, 245, 246, 247, 248, 249, 250 and 251.

* Timing...Wednesday 9 AM until 9 pm.

* Winds...Northwest 25 to 40 mph, with gusts of 55 to 65 mph east
  of a Greeley to Limon line. 

* Relative Humidity...As low as 11 percent.

* Impacts...Any fire that develops will likely spread rapidly. 
  Outdoor burning should be avoided, as well as any activity 
  that may produce a spark and start a fast moving wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 4, 6:07 PM MDT, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 4, 6:07 PM MDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
607 PM MDT Mon Apr 4 2022

.SHORT TERM...(This evening through Tuesday)
Issued at 312 PM MDT Mon Apr 4 2022

Though the weather is quiet this afternoon across the forecast
area, a dynamic weather system is set to arrive tonight and
continue tomorrow. Multiple headlines are now in effect for the
mountains, Foothills, and plains over the next 24 hours.

RAP Mesoanalysis this afternoon shows a belt of 100+kt 500mb flow
over Oregon this afternoon, with a compact upper level low
spinning across the Pacific Northwest. This upper low will shift
across the US/Canadian border through tomorrow, with strong
westerly flow aloft spreading across Colorado tonight and
tomorrow. Moisture will gradually increase across the high country
overnight tonight, and orographic snow showers will develop after
sunset and continue through the night. Though snow accumulations
will be generally a few inches... the combination of snow and
strong wind gusts will lead to hazardous travel. Snow and blowing
snow will continue through much of Tuesday before tapering off.
Total snow accumulations of 5 to 10 inches of snow will be
possible across the mountains above 9000 feet.

Very strong wind gusts are also set to develop this evening across
the Foothills as a mountain wave develops. The mountain wave
itself doesn't look particularly impressive, but a modest stable
layer near ridgetop and cross-barrier flow near 50-60kt should be
more than enough to get a few gusts in the 70-80mph range. The
High Wind Warning for the foothills is set to begin at 6pm and is
well supported by the HRRR and the rest of the HREF suite.

By tomorrow, we'll see strong winds spread into the plains behind
a weak cold front. The far north/northeast plains have been
upgraded to a High Wind Warning where guidance shows better
agreement in at least a few 60-65mph gusts through the afternoon.
There is less certainty in the high wind potential for the Denver
metro, which will be displaced from the strongest mid-level flow
and subsidence. Thus we've left the High Wind Watch there and will
punt one more time to the overnight crew. With the high wind also
comes dry air, and elevated/near critical fire weather conditions
are also looking more likely. More details on that in the fire
weather section below.

.LONG TERM...(Tuesday night through Monday)
Issued at 253 PM MDT Mon Apr 4 2022

Tuesday night through Thursday, a deep upper level low pressure
system will be centered over the Northern Great Lakes Region with an
upper level ridge over the Western U.S. Colorado will lie in-between
these two systems under the influence of a strong northwesterly flow
aloft. A strong surface pressure gradient between higher pressure
over the Central Plains States and lower pressure over Colorado,
combined with moderate to strong winds aloft and plenty of
subsidence should lead to continued breezy to windy conditions
across the CWA. The strongest winds should be on Wednesday with the
potential for damaging winds across the far northern and eastern
sections of the plains. Will need to keep a close eye on this as we
may need to issue high wind products for these areas.  With limited
moisture available, dry conditions are expected. The exception will
be scattered snow showers mainly over the North Central Mountains
with some light accumulation over the higher peaks mainly Tuesday
night into Wednesday morning.

Friday and Saturday, the large upper level storm system over the
Great Lakes is progged to weaken and shift eastward into the Eastern
U.S. This will allow a large ridge of high pressure to move across
the Rocky Mountain Region bringing warmer temperatures, less wind
and very dry conditions to the forecast area.

For Saturday night through Monday, ensemble and deterministic models
are showing an upper trough deepening over the Western U.S. with a
moderate west southwesterly flow aloft over Colorado. Increased
moisture and orographic flow associated with this pattern should
bring another round of snow to the high country. Further east across
the plains there is some uncertainty due to discrepancies between
the ensemble and deterministic solutions. Some of the deterministic
models, such as the GFS, suggest a cold front moving across
Northeastern Colorado Sunday night into Monday which could bring
cooler unsettled conditions to the plains and some relief to the
fire danger. For now, the consensus is for mostly dry, mild and
breezy conditions to continue through the period.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 607 PM MDT Mon Apr 4 2022

VFR conditions are likely to continue tonight and Tuesday. Winds
return to light SSW/SW drainage this evening. High winds develop
in the foothills overnight which may edge into BJC for periods
overnight with gusts 25-35 kts. Confidence isn't high in the
timing and duration of these gusts, but become more likely after
09z. A cold front shifts winds north Tuesday morning with a push
of increased winds. Stronger WNW winds become more likely in the
afternoon with gusts in the 30-40 kt range. BJC and potentially
APA will see an earlier onset of higher gusts (mid/late morning).

&&

.FIRE WEATHER...
Issued at 253 PM MDT Mon Apr 4 2022

Near critical to critical fire weather conditions are expected
across the plains and Palmer Divide Tuesday and Tuesday evening.
Gusty winds up to 60 mph will combine with dry conditions across
the forecast area. With little precip falling in the past 14
days... especially across the plains north of I-70... have opted
for a Fire Weather Watch despite marginal RHs. It is also possible
that our current RH forecast is too high, especially based on
observations this afternoon across portions of the urban corridor.
Regardless of if conditions meet Red Flag Criteria, any fire start
will certainly have the potential to spread rapidly Tuesday.

Persistent breezy to windy conditions combined with low relative
humidity will result in near critical to critical fire danger across
portions of the Foothills, plains and Palmer Divide through much of
the period. The windiest conditions are expected on Wednesday with
the relative humidity ranging from the lower teens over Southern
Lincoln County to mid 20s across the far northeastern zones. Winds
will gradually decrease through the end of the week with with
relative humidity values dropping to the teens across all of the
plains.

On Saturday, humidity values are expected to drop further with
increasing winds ahead of another storm system. We may see some
relief of the fire danger across portions the plains Sunday and
Monday as cooler temperatures and higher humidity moves into the
region. However, the cooler, more moist air may not reach the
Southern Foothills, Palmer Divide and Southern Lincoln County.
Therefore, these area may continue to see near critical to critical
fire weather conditions through this period

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
High Wind Warning from 9 AM to 9 PM MDT Tuesday for COZ038-
042>044-048>051.

Fire Weather Watch from Tuesday afternoon through Tuesday
evening for COZ238>251.

High Wind Warning until 9 AM MDT Tuesday for COZ035-036.

Winter Weather Advisory from 9 PM this evening to midnight MDT
Tuesday night for COZ031-033-034.

High Wind Watch from Tuesday morning through Tuesday evening for
COZ040-041-045-046.

&&

SHORT TERM...Hiris
LONG TERM...Kalina
AVIATION...Mensch
FIRE WEATHER...Hiris/Kalina
Hazardous weather outlook, Apr 4, 10:41 AM MDT, 9 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1041 AM MDT Mon Apr 4 2022

COZ030>051-051645-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1041 AM MDT Mon Apr 4 2022

..Strong winds expected over the Foothills tonight into Tuesday
morning and across the plains on Tuesday...
...Snow and blowing snow with very poor visibility in the
mountains late tonight through Tuesday evening...

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Elevated fire weather conditions are also expected across portions
of the urban corridor and along the Wyoming border this afternoon,
with dry and breezy conditions likely.

Strong winds will develop over the higher terrain this evening and
continue overnight. Gusts to 80 mph will be possible in the
Foothills. In the mountains, snow will develop by mid to late
evening and continue overnight. Strong winds will produce areas
of very poor visibility, especially over the higher passes.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Snow and gusty winds will continue across the mountains Tuesday,
with difficult travel conditions likely. A cold front will bring
cooler temperatures and gusty winds to much of the plains by
Tuesday afternoon, with a few gusts above 60 mph possible.

Wednesday looks to be another breezy to windy day across
Northeastern Colorado with the potential for strong winds across
the northern and eastern sections of the plains. Near-critical to
critical fire weather conditions will be likely once again. Persistent
dry and breezy conditions are expected through the rest of the
week, with near-critical to critical fire weather conditions for
much of the plains, Palmer Divide and portions of the foothills
during the afternoons.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight but wind
and snowfall reports will be appreciated.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 4:00 AM MDTFire Weather WatchBOUAdams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 10 more11 hr
Apr 5, 4:57 AM MDTHigh Wind WatchBOUElbert, Lincoln, Logan, Morgan, Phillips, Sedgwick and 2 more10 hr
Apr 5, 2:59 PM MDTHigh Wind WarningBOUAdams, Arapahoe, Elbert, Larimer, Lincoln, Logan and 5 more27 hr
Apr 5, 3:23 PM MDTRed Flag WarningBOUAdams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 10 more30 hr

Nearby

Red Flag Warnings in Colorado, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.